Hail, Calloway
- When
- March 25, 5:53 PM CST
- Where
- Calloway County, 4 mi W of New Concord
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.550, -88.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 25, 12:29 PM CST, 5 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1229 PM CST TUE MAR 25 2003 FORECAST CHALLENGES REVOLVE AROUND THIS EVENING/S CONVECTION AND THEN CONVECTION EXPECTED FRIDAY AND POSSIBLE LIGHT WINTRY WEATHER SATURDAY NIGHT. ANALYSIS OF 25/12Z UPPER AIR MAPS DEPICTED A 25H 70-100KT JET EXTENDING FROM NORTHWEST KANSAS NORTHEAST INTO SOUTHERN ONTARIO/QUEBEC. BEST RIGHT ENTRANCE REGION DYNAMICS WERE JUST WEST OF THE FORECAST AREA. AT 85H A NOSE OF 7-8 C DEW POINT AIR WAS NOSING NORTHEAST FROM NORTHEAST OKLAHOMA INTO SOUTHWEST MISSOURI. THIS HIGHER DEW POINT AIR WAS COINCIDENT TO THE 85H TROUGH AXIS. SCATTERED SHOWERS AND THUNDERSTORMS WERE ALONG THIS BOUNDARY WITH DIME SIZE HAIL REPORTS FROM SOME OF THE STRONGER STORMS. THE ASSOCIATED SURFACE COLD FRONT AT 16Z WAS POSITIONED NEAR A KEVV-KPOF LINE. THANKS TO A WAVE DEVELOPING ALONG THIS FRONT OVER NORTHEAST TEXAS...THE PROGRESSION OF THIS FRONT ACROSS THE AREA IS SLOWER THAN GUIDANCE SUGGESTED YESTERDAY. AS THIS SFC COLD FRONT/85H TROUGH PROGRESSES EAST THIS AFTERNOON INTO THIS EVENING...LAPS DATA SUGGESTS IT WILL BE MOVING INTO MORE UNSTABLE AIR...ESPECIALLY INTO THE SOUTHEAST PART OF THE AREA WERE SUNSHINE HAS BEEN ABUNDANT. WILL CONTINUE WITH CATEGORICAL POPS FOR TSRA/SHRA THIS EVENING CENTRAL AND EASTERN PARTS OF THE AREA...WILL HAVE CHANCE POPS WEST. DON/T FEEL COMFORTABLE ENDING PRECIP UNTIL THE 85H TROUGH AXIS IS COMPLETELY EAST OF THE REGION. 25/12Z MESO-ETA SUGGESTS THAT WILL BE BETWEEN MIDNIGHT AND 3AM TONIGHT. CLOUD COVER IS PROGGED TO QUICKLY CLEAR THE AREA AFTER THE PASSAGE OF THE 85H TROUGH. BELIEVE THIS IS TOO QUICK GIVEN CURRENT POST 85H-TROUGH CLOUD COVER EVIDENT ON VISIBLE SATELLITE IMAGERY. WILL CLEAR THE WEST LATE TONIGHT AND TOMORROW MORNING EAST. WEDNESDAY INTO THURSDAY STILL LOOK DRY WITH A WARMING TREND AS THE REGION TRANSITIONS INTO ZONAL AND THEN SOUTHWEST FLOW ALOFT AS AN UPPER LOW ENTERS INTO THE CENTRAL U.S. CURRENT FORECAST HIGHS/LOWS DURING THIS PERIOD ARE LOOKING GOOD COMPARED TO LATEST GUIDANCE. ONLY TWEAK I/LL MAKE WILL BE RAISING HIGHS ON THURSDAY A LITTLE. THURSDAY NIGHT A STRONG LOW LEVEL JET IS EXPECTED TO DEVELOP IN ADVANCE OF THE DEEPENING UPPER LOW TO THE WEST. ABUNDANT LOW LEVEL MOISTURE LOOKS TO ACCOMPANY THIS JET BRINGING IN A DECK OF LOW LEVEL CLOUDINESS...AND INCREASING SURFACE DEW POINTS. GFS SUGGESTS 3-4 UNITS OF PRESSURE ADVECTION ALONG A 295K SURFACE OVER THE REGION THURSDAY NIGHT IN THIS FAIRLY SHALLOW MOIST LAYER. THIS MAY BE ENOUGH TO WRING OUT SOME LIGHT RAIN OR DRIZZLE. FRIDAY INTO FRIDAY EVENING THE APPROACHING UPPER LEVEL LOW/S ASSOCIATED SURFACE COLD FRONT IS PROGGED TO PASS ACROSS THE AREA. WITH EXCELLENT JET DYNAMICS ALOFT AND NEAR THE SURFACE ALONG WITH PLENTY OF LOW LEVEL MOISTURE...THUNDERSTORMS STILL LOOK LIKE A GOOD CALL. WILL UP POPS INTO THE LIKELY CATEGORY. MODEL SOLUTIONS BEGIN TO DIVERGE A LITTLE PAST FRIDAY. THE 25/12Z GFS HAS THE 5H TROUGH ACROSS CENTRAL KENTUCKY BY SUNDAY MORNING. THE 24/12Z ECMWF FOR THE SAME TIME PERIOD HAS THE TROUGH STILL JUST WEST OF THE MISSISSIPPI RIVER. THE 25/00Z CANADIAN SOLUTION IS MORE IN LINE WITH THE FASTER 12Z GFS. WILL CONTINUE TO FOLLOW THE GFS. AS SUCH...WILL CONTINUE WITH THE THINKING OF POST-FRONTAL WRAP-AROUND STRATO-CU ACROSS THE AREA LASTING INTO SATURDAY NIGHT. TODAY/S SOLUTION HAS A DISTINCT BREAK IN ANY LIGHT PRECIPITATION ASSOCIATED WITH THIS CLOUDINESS. NOW SATURDAY IS QPF-FREE WITH ANY LIGHT MEASURABLE PRECIP HOLDING OFF TIL SATURDAY NIGHT. MOISTURE IS PROGGED TO BE CONFINED TO THE 1000-850MB LAYER. 1000-850MB THICKNESS AROUND 1280 M RANGE...SUGGESTING SNOW. HOWEVER...AVAILABILITY OF ICE CRYSTALS MAY BE LACKING YIELDING MORE OF A SUPERCOOLED DROPLET EVENT WITH DRIZZLE OR FREEZING DRIZZLE BEING THE OUTCOME DEPENDING UPON SURFACE TEMPS. WILL WORD FORECAST FOR A SLIGHT CHANCE OF FLURRIES OR FREEZING DRIZZLE NORTH AND DRIZZLE OR FREEZING DRIZZLE SOUTH. NORTHWEST FLOW LOOKS TO CONTINUE INTO MONDAY AND TUESDAY BUT WITH RISING HEIGHTS AS THE TROUGH AXIS PROGRESSES FARTHER EAST. TUESDAY A SHORTWAVE TROUGH PASSES ACROSS THE GREAT LAKES REGION. 25/00Z GFS CURRENTLY IS SUGGESTING MY NORTHEAST COUNTIES MAY BE ON THE FRINGE OF THE ASSOCIATED PRECIP. FOR NOW WILL GO WITH A SLIGHT CHANCE OF LIGHT RAIN ON MONDAY NIGHT AND TUESDAY AND HAVE MORE CLOUDS NORTHEAST. .PAH...NONE. DFS
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA TODAY AND TONIGHT. IT WILL BRING WITH IT A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY FROM THIS AFTERNOON THROUGH EARLY TONIGHT. THIS INCLUDES A SLIGHT RISK OF SEVERE WEATHER...MAINLY ALONG AND SOUTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO MADISONVILLE KENTUCKY. THIS INCLUDES SOUTHEAST MISSOURI...SOUTHWEST KENTUCKY...AND EXTREME SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA FRIDAY...WHICH WILL BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS FOR POSSIBLE REQUEST FOR ACTIVATION TODAY AND AGAIN ON FRIDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1225 PM CST TUE MAR 25 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM PIEDMONT MO 0.75 INCH HAIL
03/25/03 WAYNE REPORTED BY THE PUBLIC ON
V HWY BETWEEN PIEDMONT
AND LEEPERThe Paducah radar (KPAH), 76 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345305.